# SDR CA010302006

- Difficulty date: February 14, 2001
- Submitted: March 13, 2001
- Operation: General aviation
- Make and model: Cessna 182H
- Aircraft time: 4,230 hours
- Engine: Cont O470R
- Propeller: Mcauly 2A34C50
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 07126161
- Condition: Cracked
- Location: Vertical Stab
- Part time: 4,269 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRACK ABOVE LT RUDDER STOP BOLT LOCATION ON (BULKHEAD) FLANGE BEND RADIUS DIRECTLY ABOVE BOLT. A/C HANGARED FOR LAST 15 YRS & NOT SUBJECTED TO WIND. REMOVAL & INSP SHOWS POOR STANDARD PRACTISE OF DRIVING 90 DEGS STIFFENER INTO BEND RADIUS OF FLANGE (ASSY IS SANDWICH OF STIFFENERS). THUS WHEN RUDDER STOP BOLT JAM NUT IS TIGHTENED, STIFFENER CUTS INTO BEND RADIUS. REPL PART WORSE&REJECTED (NEW). NEW BULKHEAD STIFFENER PLAC ED SO AS TO RIDE UP BEND RADIUS ENOUGH TO FIT 0.015 FEELER GAUGE. ASSY MANUFACTURED & RIVETED WITH GAP. FEW STROKES WITH FILE WOULD MATCH BEND RADIUS & NOT CAUSE PROBLEM DURING MANUFACTURE: SK210-161-1 WILL BE INST (SEB99-12R1).
